A Nurse’s Panic Attacks on Prozac and Paxil.

“I am terrified of these meds, and hope I can be emotionally healthy again.”

 

I’m writing because I am looking for information that may assist me to understand some bizarre symptoms that happened to me while taking SSRI’s. I was taking 40 mg of Prozac from Sept. 1995 until July 1996 then my MD added phentermine so I could lose weight. By the time Nov. 1996 came around I was completely out of control, my husband said he didn’t know me anymore, luckily for us we became pregnant with twins and I immediately stopped both meds. Don’t recall having any side effects. After my twins were born I started having major sleep deprivation and intrusive thoughts about harming my babies.

I called my MD office and told the receptionist I thought I might be suffering from PPD and could I go back on Prozac, my MD never spoke to me directly and started me back on 40 mg. q day. I immediately started to feel some relief and was contented that I was headed in the right direction, when after 7 days I had the scariest experience of my life. I was lying on the sofa singing to my now 7 mo. old baby when suddenly my whole body felt as though I numb ( sort of like when I got the epidural ) I couldn’t breathe I was sure I was about to die. I called the paramedics , went to the ER to be told there is nothing wrong with me. They gave me 2 mg of Ativan and sent me on my way. I saw my MD 3 days later who said it was not a reaction to the Prozac and I needed a MRI to r/o MS (although he said MS doesn’t present like this) a bronchogram to r/o asthma and a 24 hr halter monitor to r/o arrhythmia’s. Well needless to say I quit the Prozac and didn’t return. I have had major anxiety disorder ( I’ve not had that Prozac severe panic attack except one other time…. when they put me on Paxil 10 mg. again 7 days of treatment and whamoo the same symptoms) My MD said its because I have such high anxiety that I reacted to the Paxil. meaning it wasn’t the drug it was my anxiety. So now I’m going through cognitive behavioral therapy, I am terrified of the meds, and I hope I can be emotionally healthy again.

So my question is this: Have you heard of this type of reaction and is there anywhere that this information is published? I’m a registered nurse and a human being that wants some validation so please help if you can.

Years 2000

This is Survivor Story number 71.
Total number of stories in current database is 96

675 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply